Tornadoes · United States · Missouri · 2016
EF0 tornado, Battlefield, Missouri, April 27, 2016
This EF0 tornado ran 0.2 miles across Greene County on April 27, 2016, touching down at 1:49 AM CDT and reaching 40 yards wide. It killed nobody, and did $100,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 27, 2016
- Touchdown
- 1:49 AM CDT (06:49 UTC)
- Lifted
- 1:50 AM CDT (06:50 UTC)
- On the ground
- 1 minutes
- Path length
- 0.2 miles (0.4 km)
- Path width
- 40 yards (37 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- County
- Greene County
- Touchdown point
- 37.135, -93.362
- Lift-off point
- 37.135, -93.358
- Record number
- 1604270049-01
What the Weather Service recorded
A line of severe thunderstorms produced multiple reports of damaging winds and large hail. There were a couple weak tornadoes which developed as well. There was another round of severe storms a couple days later that produced large hail.
A NWS storm survey revealed that an EF-0 tornado damaged a few homes on the southwest side of Springfield in the town of Battlefield. There was damage to roofs, gutters, and awnings. The tornado was a brief touchdown.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a severe thunderstorm watch, issued at 05:49 UTC and running to 08:09 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 21:04 UTC | 21:23 UTC | Severe Thunderstorm Warning | SGF |
| 05:49 UTC | 08:09 UTC | Severe Thunderstorm Watch | SGF |
| 06:30 UTC | 07:15 UTC | Severe Thunderstorm Warning | SGF |
| 07:10 UTC | 07:32 UTC | Severe Thunderstorm Warning | SGF |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Marginal Risk. The outlook in force was issued at 05:34 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at Apr 27, 12:02 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 27, 12:02 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1202 AM CDT WED APR 27 2016 .SHORT TERM...(This evening through Wednesday) Ongoing thunderstorms were becoming more outflow structured across southwest and south central Missouri this afternoon. This will lead to further weakening with time, and we may consider canceling the Severe Thunderstorm Watch early. The main show will occur tonight as a line of thunderstorms approaches the Kansas and Missouri state line toward midnight. We think a few of these storms could become organized, with the potential for damaging wind gusts and small hail. With 0 to 3 km shear vectors screaming to the north northeast at 40 to 45 knots, any northwest to southeast oriented line segments will have the chance of spinning up some meso-vorts with a tornado risk. However, it's quite uncertain that any segments will evolve into this northwest to southeast structure. This is more of a short term forecast challenge. Storms are expected to continue through the Highway 65 corridor, and should weaken as they approach the eastern Ozarks. Additional storms will possible Wednesday as the main cold front shifts through southern Missouri during the daytime hours. There is a severe risk for hail and wind east of Highway 65. All precipitation should exit the Ozarks Wednesday evening. .LONG TERM...(Thursday through Tuesday) A small window of quiet weather is expected Thursday into Friday with mild temperatures. The risk for organized storms will ramp up Friday night into Saturday, as another negatively tilted storm system approaches from the west. This system will need to be monitored closely as several ingredients could come together for an episode of severe thunderstorms. There doesn't appear to be any potential negatives for Friday night and Saturday's set up at the moment. Sunday into Monday the pattern would offer another window of quiet weather with mild temperatures. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1156 PM CDT Tue Apr 26 2016 Line of convection starting to make an eastward push now over southeast Kansas and eastern Oklahoma. Should make it to the JLN area prior to the 06z TAF time and into SGF/BBG by 07-08z. Have things going through fairly quickly and ending prior to 12z with VFR conditions for the remainder of the period. Gusty winds are expected, especially when winds become more southwesterly today as the drier air moves in. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Lindenberg
Hazardous weather outlook, Apr 26, 9:04 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 904 PM CDT TUE APR 26 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280215- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 904 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO APPROACH THE MISSOURI AND KANSAS STATE LINE AFTER 11 PM. DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD WITH THESE STORMS. IF A LINE SEGMENT CAN BECOME ORIENTED FROM NORTHWEST TO SOUTHEAST...THEN A COUPLE OF SHORT LIVED TORNADOES CAN NOT BE RULED OUT. STORMS ARE EXPECTED TO WEAKEN LATE TONIGHT AS THEY SHIFT EAST OF THE HIGHWAY 65 CORRIDOR. THEREFORE THE BETTER CHANCES FOR SEVERE STORMS WILL BE WEST OF HIGHWAY 65. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING OVER THE EASTERN OZARKS WHERE SOME STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE. IF ENOUGH INSTABILITY CAN REDEVELOP DURING THE AFTERNOON...ADDITIONAL STRONG TO SEVERE STORMS WILL BE POSSIBLE EAST OF HIGHWAY 65 WEDNESDAY AFTERNOON AS A SURFACE FRONT PUSHES THROUGH. SEVERE STORMS ARE AGAIN FORECASTED FRIDAY NIGHT THROUGH SATURDAY AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR FOR SOUTHEAST KANSAS AND WESTER MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Apr 27, 1:19 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
119 AM CDT WED APR 27 2016
MOZ055-068-270700-
HICKORY MO-BENTON MO-
119 AM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HICKORY AND BENTON
COUNTIES UNTIL 200 AM CDT...
AT 118 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
CLINTON TO 9 MILES EAST OF LOWRY CITY TO 9 MILES EAST OF OSCEOLA TO 8
MILES NORTH OF WEAUBLEAU TO 8 MILES NORTHWEST OF WHEATLAND...AND
MOVING NORTHEAST AT 55 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
TRUMAN STATE PARK... TRUMAN LAKE...
WARSAW... LINCOLN...
COLE CAMP... HERMITAGE...
WHEATLAND... PRESTON...
CROSS TIMBERS... IONIA...
FRISTOE... PALO PINTO...
QUINCY... RACKET...
KNOBBY... EDMONSON...
HASTAIN... MORA...
LAKEVIEW HEIGHTS... ZORA...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
WEST CENTRAL MISSOURI.
LAT...LON 3822 9308 3819 9308 3819 9307 3806 9306
3791 9307 3792 9350 3820 9350 3821 9353
3851 9351 3851 9330 3853 9329 3853 9307
TIME...MOT...LOC 0618Z 231DEG 46KT 3833 9367 3816 9356 3805 9354 3801
9353 3801 9353
FRYELocal storm report, Apr 27, 1:20 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
120 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 AM TSTM WND DMG RIVERTON 37.07N 94.70W
04/27/2016 CHEROKEE KS FIRE DEPT/RESCUE
CARPORT BLOWN APART AND SIDING BLOWN OFF HOUSE
&&
BURCHFIELDLocal storm report, Apr 27, 1:22 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
122 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG CARTHAGE 37.18N 94.31W
04/27/2016 JASPER MO LAW ENFORCEMENT
TREE LIMBS DOWN IN CARTHAGE
&&
BURCHFIELDLocal storm report, Apr 27, 1:30 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND DMG CARTERVILLE 37.15N 94.44W
04/27/2016 JASPER MO LAW ENFORCEMENT
TREE DOWN PER LAW ENFORCEMENT
&&
BURCHFIELDLocal storm report, Apr 27, 1:42 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
142 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND GST NEVADA 37.84N 94.35W
04/26/2016 E60 MPH VERNON MO EMERGENCY MNGR
ESTIMATED 60 MPH WINDS REPORTED VIA EMERGENCY MANAGEMENT
&&
BURCHFIELDLocal storm report, Apr 27, 1:49 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
149 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM TSTM WND DMG AURORA 36.97N 93.72W
04/27/2016 LAWRENCE MO EMERGENCY MNGR
TREE FELL INTO A HOUSE
&&
BURCHFIELDThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 00:00Z
6.8 hours before the tornado, 47 km from the path. April 27, 2016.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -259 J/kg
- Surface CAPE
- 1014 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
- 0-3 km lapse rate
- 4.9 K/km
Springfield, MO (KSGF), 12:00Z
5.2 hours after it, 47 km from the path. April 27, 2016.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -89399 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 559 m²/s²
- 0-3 km storm-relative helicity
- 606 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.5 K/km
The radar
The Springfield radar (KSGF), 12 km away, was scanning. The volume nearest the touchdown began at 06:49 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 06:10 UTC | TSTM WND DMG | Monett | Barry, MO | POWERLINES AND PARTIAL TREE DOWN IN MONETT |
| 06:21 UTC | TSTM WND DMG | Aurora | Lawrence, MO | TREE FELL INTO A HOUSE |
| 06:45 UTC | TSTM WND DMG | Republic | Greene, MO | TREE DOWN IN REPUBLIC OFF P HIGHWAY |
| 06:49 UTC | TORNADO | 1 Ne Battlefield | Greene, MO | A NATIONAL WEATHER SERVICE STORM SURVEY REVEALED THAT AN EF-0 TORNADO DAMAGED A HOME JUST OUTSIDE OF THE SOUTHWEST EDGE OF SPRINGFIELD. DAMAGE TO THE ROOF...GUTTERS...AND AWNINGS HAD OCCURRED. THIS TORNADO WAS A BRIEF TO |
| 06:54 UTC | TSTM WND DMG | 5 Ene Kimberling City | Stone, MO | MINOR TREE DAMAGE WITH LIMBS DOWN AND WINDOWS BROKEN OUT OF A HOUSE ON ROYAL VISTA |
| 06:54 UTC | TSTM WND DMG | Galena | Stone, MO | LARGE TREE OVER ROAD. TIME BASED ON RADAR. |
| 06:54 UTC | TSTM WND DMG | Galena | Stone, MO | LARGE TREE OVER ROAD.TIME BASED ON RADAR. |
| 06:55 UTC | TSTM WND DMG | 1 Ne Battlefield | Greene, MO | NUMEROUS HOMES SUSTAINED ROOF DAMAGE ALONG VILLAGE TERRACE AND VINCENT DRIVE BETWEEN TROY AVE AND RIDGECREST DRIVE. SECTIONS OF FENCING WERE BLOWN DOWN. TRAMPOLINES WERE ALSO BLOWN ABOUT AND DAMAGED. |
| 06:55 UTC | TSTM WND DMG | 2 Ne Battlefield | Greene, MO | MODERATE ROOF DAMAGE TO MULITPLE HOMES OFF OF SHAWNEE DRIVE AND VILLAGE TERRACE DRIVE |
| 06:55 UTC | TSTM WND DMG | 2 S Kimberling City | Stone, MO | POWER POLES BROKEN DUE TO WIND AT OZARK MT RESORT |
| 06:55 UTC | TSTM WND DMG | 5 Wsw Branson | Taney, MO | NUMEROUS SPORADIC LARGE TREES AND LIMBS DOWN ON 265 HIGHWAY SOUTH OF 376 NEAR SKYLINE ROAD |
| 06:55 UTC | TSTM WND DMG | Fremont Hills | Christian, MO | SMALL TO MEDIUM TREE LIMBS DOWN ON SHORE LINE ROAD |
| 06:58 UTC | TSTM WND DMG | 2 Se Kimberling City | Stone, MO | 20FT TREE 18 TO 24 INCH DIAMETER DOWN. LEAF AND DEBRIS IMBEDDED INTO SIDING. |
| 06:58 UTC | TSTM WND DMG | 2 Sw Kimberling City | Stone, MO | 20FT TREE 18 TO 24 INCH DIAMETER DOWN. LEAF AND DEBRIS EMBEDDED INTO SIDING. CORRECTED DIRECTION. |
| 06:58 UTC | TSTM WND DMG | 2 Sw Kimberling City | Stone, MO | 20FT TREE 18 TO 24 INCH DIAMETER DOWN. LEAF AND DEBRIS IMBEDDED INTO SIDING. CORRECTED DIRECTION. |
| 06:58 UTC | TSTM WND GST 70 | Kimberling City | Stone, MO | A LINE OF THUNDERSTORMS PRODUCING 70MPH STRAIGHT LINE WINDS DAMAGED A HOME SOUTH OF KIMBERLING CITY AND PRODUCED SIGNIFICANT TREE DAMAGE ACROSS JOE BALD PENINSULA. SEVERAL TREES WERE SNAPPED OR UPROOTED. NUMEROUS LARGE L |
| 06:59 UTC | TSTM WND DMG | 5 Sw Branson | Taney, MO | TREES DOWN AROUND POINTE ROYALE. SURVEY CREWS ESTIMATE WIND SPEEDS ARE AROUND 65 MILES PER HOUR. |
| 07:00 UTC | TSTM WND DMG | Branson | Taney, MO | LARGE TREE DOWN IN DOWNTOWN BRANSON |
| 07:00 UTC | TSTM WND GST 60 | Nixa | Christian, MO | MEASURED 60 MPH WINDS AT HIGHWAY 14 AND HIGHWAY 160 IN NIXA |
| 07:03 UTC | TSTM WND GST 80 | 1 S Kimberling City | Stone, MO | A STORM SURVEY DETERMINED THAT STRONG STRAIGHT LINE WINDS UPROOTED NUMEROUS TREES AND CAUSED MINOR DAMAGE TO SEVERAL HOMES ON POINT SEVEN PENINSULA. SOME HOMES HAD WEST FACING WINDOWS BLOWN OUT. |
| 07:07 UTC | TSTM WND DMG | Hollister | Taney, MO | TREE INTO A HOUSE IN HOLLISTER, NO INJURIES |
| 07:07 UTC | TSTM WND DMG | Hollister | Taney, MO | *** 1 INJ *** TREES DOWN IN HOLLISTER DOWNTOWN AND NEAR COLLEGE OF THE OZARKS. TWO HOMES SUSTAINED SIGNIFICANT DAMAGE FROM FALLING TREES. SURVEY CREWS ESTIMATE WINDS OF AROUND 75 MILES PER HOUR. |
| 07:07 UTC | TSTM WND DMG | Hollister | Taney, MO | TREES DOWN IN HOLLISTER DOWNTOWN AND NEAR COLLEGE OF THE OZARKS. TWO HOMES SUSTAINED SIGNIFICANT DAMAGE FROM FALLING TREES. SURVEY CREWS ESTIMATE WINDS OF AROUND 75 MILES PER HOUR. |
| 07:15 UTC | TSTM WND GST 70 | 2 Nne Battlefield | Greene, MO | THUNDERSTORMS PRODUCED STRONG STRAIGHT LINE WINDS THAT TORE SHINGLES OFF OF 12 TO 15 HOMES. ONE HOME HAD SOME DECKING PEELED OFF. |
| 07:17 UTC | TSTM WND DMG | Forsyth | Taney, MO | MODERATE TREE LIMBS DOWN PER FIRE DEPT AT HIGHWAY 160 AND HIGHWAY 76 |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2016 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of April 27, 2016
29 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 27 | 1:06 AM CDT | EF1 | Franklin, AR | 3.2 | 500 | $10,000 | ||
| April 27 | 1:12 AM CDT | EF1 | Madison, AR | 6.2 | 500 | $250,000 | ||
| April 27 | 1:18 AM CDT | EF0 | Franklin, AR | 5.9 | 700 | $100,000 | ||
| April 27 | 4:43 AM CDT | EF0 | Harris, TX | 0.4 | 40 | 1 | $200,000 | |
| April 27 | 5:58 AM CDT | EF1 | Tyler, TX | 0.7 | 50 | $10,000 | ||
| April 27 | 6:22 AM CDT | EF1 | Jasper, TX | 2.2 | 50 | $7,000 | ||
| April 27 | 2:10 PM CDT | EF0 | Saunders, NE | 0.2 | 25 | |||
| April 27 | 3:14 PM CDT | EF1 | Montgomery, IA | 1.7 | 50 | |||
| April 27 | 3:43 PM CDT | EF1 | Douglas, NE | 0.7 | 50 | |||
| April 27 | 3:52 PM CDT | EF0 | Douglas, NE | 0.0 | 25 | |||
| April 27 | 3:53 PM CDT | EF0 | Douglas, NE | 0.2 | 25 | |||
| April 27 | 4:33 PM CDT | EF0 | Hopkins, KY | 0.3 | 30 | |||
| April 27 | 4:40 PM CDT | EF0 | Taylor, IA | 2.2 | 200 | |||
| April 27 | 4:44 PM CDT | EF0 | Taylor, IA | 0.9 | 40 | |||
| April 27 | 4:52 PM CDT | EF0 | Daviess, MO | 4.3 | 25 | |||
| April 27 | 5:12 PM CDT | EF0 | Taylor, IA | 0.6 | 50 | $25,000 | ||
| April 27 | 5:15 PM CDT | EF0 | Webster, KY | 1.2 | 30 | |||
| April 27 | 3:24 PM PDT | EF0 | Napa, CA | 0.2 | 10 | |||
| April 27 | 5:40 PM CDT | EF0 | Union, IA | 4.0 | 250 | $3,000 | ||
| April 27 | 6:22 PM CDT | EF0 | Daviess, KY | 4.2 | 125 | $100,000 | ||
| April 27 | 6:23 PM CDT | EF0 | Montgomery, IL | 4.9 | 25 | |||
| April 27 | 4:31 PM PDT | EF0 | Stanislaus, CA | 0.1 | 5 | $500 | ||
| April 27 | 6:36 PM CDT | EF1 | Daviess, KY | 2.9 | 150 | $75,000 | ||
| April 27 | 6:58 PM CDT | EF0 | Effingham, IL | 0.1 | 10 | |||
| April 27 | 7:47 PM CDT | EF1 | Scotland, MO | 0.2 | 40 | $100,000 | ||
| April 27 | 7:47 PM CDT | EF0 | Richland, IL | 0.1 | 10 | |||
| April 27 | 8:23 PM CDT | EF0 | Shelby, MO | 0.8 | 75 | |||
| April 27 | 8:30 PM CDT | EF0 | Scotland, MO | 0.2 | 30 | $100,000 | ||
| April 27 | 9:00 PM CDT | EF1 | Lewis, MO | 2.0 | 150 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.